Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Safe Sex and HIV PreventionSafe Sex and HIV Prevention
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


testosterone
Jan 3, 2009

Hi Doc,

First of all I would like to say I enjoy your feedback to the various questions. I have been a fitness nut for over 20 years and have been hiv + for 13 years. I currently just changed meds to Isentress, Intelence and Truvada after just using Combivir since converting. During this whole time, my VL was never above 800 and my T Cells were on avg about 600-700. I will do my first blood work for the new regime in two weeks. My question concerns my body shape. While overall I still look good, especially for 52, despite a vigorous work out routine, I can't seem to rid myself of some fat on my sides. I had used testosterone injections via my doctor before as my testosterone was low (my insurance would not cover) and it did give me a leaner look, but it gets expensive paying out of pocket. I was wondering if some of those testosterone precursors that guys who work out use could be considered as a possible cheaper alternative. Do you have any thoughts on this? HAPPY NEW YEAR!!!

Response from Dr. Frascino

Hi,

If you have hypogonadism (low serum testosterone level), testosterone replacement therapy is warranted. Insurance carriers may not cover "injections," but they should cover the topically applied gels (AndroGel or Testim). If they deny coverage, your HIV specialist may need to intercede on your behalf and provide documentation of need. If you have insurance coverage for medications and documented need, testosterone replacement therapy will be covered. I'd advise against the over-the-counter precursors for multiple reasons many of which I've previously discussed in this forum. (Check the archives for details.)

Be well. Happy New Year!

Dr. Bob



Previous
Saudi Arabian, so, only you can help me. Deserve it?
Next
just to say thank you :)

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement